Our team of medical experts are ready to help

Your questions answered


Gemma asked...

Tags: birth , pregnancy

I had a baby 18 months ago and am on the contraceptive pill cerezette so do not have a period. I was on this pill for around 7 years before having my first child in 2011 and never had a period.

Since giving birth the second time in 2012 I had been bleeding inconsistently and have extremely heavy discharge. I often bleed every other week and it can range from being heavy to just spotting. I have to wear a sanity towel everyday because if I'm not bleeding my discharge is very heavy.

I have been to my gp several times and have been told it could be hormones and then recently treated for thrush but it has made no difference. Please advise.

  • doctor-at-hand-promo-box-image

    Doctor@Hand

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service is available on a pay-as-you-go basis with prices starting at just £60 per consultation.

    Quote AXA20 to receive a 20% discount.

The Answer

The contraceptive pill that you are taking can cause irregular bleeding patterns in some women, although more commonly the periods stop completely.

There are a few things to consider in your situation. Do you take the pill every day without forgetting it? Have you put on lots of weight since having the children? Because this could affect how the pill works on your body. Has your doctor taken a smear test and swabs to look for infections and cervical problems? Because these can both cause irregular bleeding and abnormal discharge.

If you would like a second opinion about the contraception pill and the options available to you, make an appointment at your local family planning clinic.

Answered by Dr Emmajane Down.

 

You may also be interested in...

Vaginal discharge

Natural family planning

Health MOT's

Newsletter sign up


Sign up to our monthly better health newsletter to receive updates on our latest health and wellbeing articles.


Sign up to newsletter